Invariant jets of a smooth dynamical system
Bulletin de la Société Mathématique de France, Volume 129 (2001) no. 3, p. 379-448

The local deformations of a submanifold under the effect of a smooth dynamical system are studied with the help of Oseledets’ multiplicative ergodic theorem. Equivalence classes of submanifolds, called jets, are introduced in order to describe these local deformations. They identify submanifolds having the same approximations up to some order at a given point. For every order k, a condition on the Lyapunov exponents of the dynamical system is established insuring the convergence of the k-jet of a submanifold evolving under the action of the dynamical system. This condition can be satisfied even by stable dynamical systems. The limit is a k-jet which is invariant by the dynamical system.

Nous étudions les déformations locales d’une sous-variété évoluant sous l’action d’un système dynamique régulier. Afin de décrire ces déformations, nous introduisons des classes d’équivalence de sous-variétés, appelées jets, qui identifient les sous-variétés ayant les mêmes approximations en un point jusqu’à un certain ordre. Pour tout entier k, nous obtenons une condition sur les exposants de Lyapounov du système dynamique assurant la convergence des jets d’ordre k des images d’une sous-variété par le système. Cette condition n’exclut pas les systèmes dynamiques stables. La limite obtenue est un jet d’ordre k invariant par le système dynamique.

DOI : https://doi.org/10.24033/bsmf.2403
Classification:  37D25,  37H15
Keywords: random dynamical systems, Lyapunov exponents, multiplicative ergodic theory, jets, Pesin theory
@article{BSMF_2001__129_3_379_0,
     author = {Lemaire, Sophie},
     title = {Invariant jets of a smooth dynamical system},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {129},
     number = {3},
     year = {2001},
     pages = {379-448},
     doi = {10.24033/bsmf.2403},
     zbl = {1006.37019},
     mrnumber = {1881202},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2001__129_3_379_0}
}
Lemaire, Sophie. Invariant jets of a smooth dynamical system. Bulletin de la Société Mathématique de France, Volume 129 (2001) no. 3, pp. 379-448. doi : 10.24033/bsmf.2403. http://www.numdam.org/item/BSMF_2001__129_3_379_0/

[1] L. Arnold - Random dynamical systems, Springer, 1998. | MR 1374107

[2] M. Cranston & Y. Le Jan - « Asymptotic curvature of random dynamical systems », Stochastic Dynamics (H. Crauel & M. Gundlach, éds.), 1998.

[3] -, « Geometric evolution under isotropic flow », Electronic Journal of Probability 3 (1998), p. 1-36. | Zbl 0890.60048

[4] T. Kato - Perturbation theory for linear operators, 2nd éd., Springer, 1976. | MR 407617 | Zbl 0531.47014

[5] Y. Kifer - Ergodic theory of transformations, Progress in Probability and Statistics, vol. 10, Birkhäuser, 1986. | MR 884892 | Zbl 0604.28014

[6] J. Kingman - « The ergodic theory of subadditive processes », J. Royal. Statist. Soc. B.30 (1968), p. 499-510. | MR 254907 | Zbl 0182.22802

[7] H. Kunita - Stochastic flows and stochastic differential equations, Cambridge University Press, 1990. | MR 1070361 | Zbl 0865.60043

[8] Y. Le Jan - « Asymptotic properties of isotropic Brownian flows », Spatial Stochastic Processes, Progress in Probability, Birkhäuser, 1991, p. 219-232. | MR 1144098 | Zbl 0762.60072

[9] -, « A second order extension of Oseledets theorem », Lyapunov exponents, Lect. Notes Math., vol. 1486, Springer, 1991, p. 81-85. | MR 1178948 | Zbl 0762.60004

[10] F. Ledrappier - « Quelques propriétés des exposants caractéristiques », École d'été de Probabilité de Saint-Flour XII, Lect. Notes Math., vol. 1097, Springer, 1982, p. 305-396. | MR 876081 | Zbl 0578.60029

[11] V. Oseledets - « A multiplicative ergodic theorem. Lyapunov characteristic number for dynamical systems », Trans. Moscow Math. Soc. 19 (1968), p. 197-231. | Zbl 0236.93034

[12] Y. Pesin - « Families of invariant manifolds corresponding to nonzero characteristic exponents », Math. USSR Izvestija 10 (1976), p. 1261-1305. | Zbl 0383.58012

[13] -, « Characteristic Lyapunov exponents and smooth ergodic theory », Russian Math. Surveys 32 (1977), p. 55-114.

[14] D. Ruelle - « Ergodic theory of differentiable dynamical systems », Publ. Math. I.H.E.S. 50 (1979), p. 27-58. | Numdam | MR 556581 | Zbl 0426.58014